Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 147, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 26, 2020, 11:17 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2020, 11:17 PM CDT (04:17 UTC)
- Expired
- Jun 27, 2020, 12:15 AM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 7:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
689
WUUS53 KLBF 270417
SVRLBF
NEC063-085-111-270515-
/O.NEW.KLBF.SV.W.0147.200627T0417Z-200627T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1117 PM CDT Fri Jun 26 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Frontier County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
Northeastern Hayes County in southwestern Nebraska...
* Until 1215 AM CDT.
* At 1117 PM CDT, a severe thunderstorm was located 10 miles south of
Wallace, or 13 miles north of Hayes Center, moving east at 20 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Wellfleet, Marengo, Hayes Center State Wildlife Management Area and
Somerset.
This includes Highway 83 between mile markers 50 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4056 10121 4081 10120 4084 10066 4053 10066
TIME...MOT...LOC 0417Z 269DEG 18KT 4069 10111
HAIL...0.75IN
WIND...70MPH
$$
Buttler2 follow-up statements
262 WWUS53 KLBF 270442 SVSLBF Severe Weather Statement National Weather Service North Platte NE 1142 PM CDT Fri Jun 26 2020 NEC063-085-111-270515- /O.CON.KLBF.SV.W.0147.000000T0000Z-200627T0515Z/ Frontier NE-Lincoln NE-Hayes NE- 1142 PM CDT Fri Jun 26 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR NORTHWESTERN FRONTIER...SOUTH CENTRAL LINCOLN AND NORTHEASTERN HAYES COUNTIES... At 1142 PM CDT, a severe thunderstorm was located 9 miles southwest of Wellfleet, or 14 miles northeast of Hayes Center, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Wellfleet, Marengo and Hayes Center State Wildlife Management Area. This includes Highway 83 between mile markers 50 and 62. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4055 10109 4081 10106 4084 10066 4053 10066 TIME...MOT...LOC 0442Z 269DEG 22KT 4069 10089 HAIL...0.75IN WIND...60MPH $$ Buttler
380
WWUS53 KLBF 270510
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1210 AM CDT Sat Jun 27 2020
NEC063-085-111-270520-
/O.EXP.KLBF.SV.W.0147.000000T0000Z-200627T0515Z/
Frontier NE-Lincoln NE-Hayes NE-
1210 AM CDT Sat Jun 27 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRONTIER...SOUTH
CENTRAL LINCOLN AND NORTHEASTERN HAYES COUNTIES WILL EXPIRE AT 1215
AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4055 10109 4081 10106 4084 10066 4053 10066
TIME...MOT...LOC 0510Z 269DEG 18KT 4069 10072
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:28 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 6:28 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 628 PM CDT Fri Jun 26 2020 .DISCUSSION...Issued at 311 PM CDT Fri Jun 26 2020 Visible satellite imagery depicts a dense cu field over nwrn portions of the area this aftn, becoming increasingly congested in time as a weak, NW-SE oriented upper disturbance approaches. Suspect we will see initiation of a few storms here soon given satellite characteristics. SPC mesoanalysis shows an uncapped environment, with steep lapse rates driving moderate CAPE. However, deep-layer shear is rather modest. Multicells with transient supercellular characteristics will likely be the primary mode with any storms that manage to mature, with the environment supportive of marginally severe hail and wind, particularly with any rotating updrafts. Lifespan of this area of convection may be limited, as there will likely be some subsidence in the wake of the aforementioned upper-level disturbance as it crosses the nwrn/nrn portions of our area by mid-aftn. More widespread convection is ongoing over sern WY/nrn CO in an environment characterized by similar CAPE but higher shear, large DCAPE, and high LCLs. Based on environment and CAM consensus, expect that this will grow upscale as it approaches our wrn/particularly swrn zones, with an MCS clipping those portions of the area this evening. Mode will favor the potential for primarily damaging straight-line winds, with severe hail possible in any semi-discrete or embedded rotating updrafts. All-in-all, convection should be rather short-lived, with the MCS crossing the area over the span of about 4-6 hours. Potential exists for some low clouds/fog in the wake of the MCS, but think this will be localized at best. More appreciable shortwave/vort max currently shown on WV imagery near the UT/WY/ID borders is progged to slowly weaken as it moves eastward toward the area tomorrow. Despite weakening, this feature could provide enough lift to support additional thunderstorm development during the aftn and evening hours, especially over srn zones. Environment remains supportive of some strong to severe storms, with moderate to large CAPE and marginal deep-layer shear. In fact, could end up with a fairly similar scenario today and tomorrow. Trending drier and hotter later this weekend as low-to-midlevel thermal ridging builds over the High Plains and upper trof deepens over the wrn CONUS. Wrn trof drifts slowly eastward through early next week, contributing to gradually increasing PoPs by Tuesday and Wednesday. Modest differences in trof timing/tilt between guidance limit predictability in details, but for now, looks like best potential for appreciable QPF will be over wrn/nrn portions of the area in closer proximity to the trof and associated upper jet forcing. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 626 PM CDT Fri Jun 26 2020 Expect some high cloudiness to build into southwestern Nebraska this evening as thunderstorms transition east of the Rockies. A storm or two may impact the KLBF terminal after 03z this evening. Given the isolated nature of storms expected, will handle this mention with a VCTS group for now. Storm are expected to remain south of the KVTN terminal tonight. Skies will then gradually clear overnight as storms transition east of the area. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...WFO Rapid City SD AVIATION...Buttler
Hazardous weather outlook, Jun 26, 3:54 PM CDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Fri Jun 26 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-272100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Fri Jun 26 2020 /254 PM MDT Fri Jun 26 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected again this afternoon and evening, especially across the southern Sandhills into Chase through Frontier counties. Some storms may be strong, possibly with isolated severe storms. Hail and gusty winds will be the main threats today. Also potential for heavy rainfall south of Interstate 80. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Chances for isolated to scattered thunderstorms will continue through the weekend into next week. There is a marginal risk for severe storms across southwest Nebraska on Saturday. Severe weather threat for the weekend remains uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 26, 9:54 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
854 PM MDT Fri Jun 26 2020
NEZ069-270345-
Chase NE-
854 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHASE COUNTY UNTIL 945 PM
MDT...
At 853 PM MDT, Doppler radar was tracking a strong thunderstorm near
Champion, or 8 miles southwest of Imperial, moving northeast at 20
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Center Dam Campground, Wanamaker State Wildfire Management Area, Area
A Campground and Church Grove Campground.
This includes Highway 61 between mile markers 26 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern Nebraska.
LAT...LON 4035 10157 4037 10190 4069 10163 4065 10135
4046 10135
TIME...MOT...LOC 0253Z 240DEG 15KT 4041 10172
RobergSpecial weather statement, Jun 26, 10:04 PM CDT, 1 hour 13 minutes before
Special Weather Statement National Weather Service North Platte NE 904 PM MDT Fri Jun 26 2020 NEZ004-023-094-270345- Sheridan NE-Grant NE-Western Cherry NE- 904 PM MDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY... NORTHWESTERN GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 945 PM MDT... At 904 PM MDT, Doppler radar was tracking a strong thunderstorm near Ashby, or 30 miles northwest of Arthur, moving east at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hyannis, Ashby, Dominick Lake and Swede Lake. This includes the following highways... Highway 2 between mile markers 131 and 150. Highway 61 between mile markers 149 and 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4187 10200 4204 10206 4215 10172 4189 10163 TIME...MOT...LOC 0304Z 255DEG 8KT 4198 10194 Buttler
Local storm report, Jun 26, 10:09 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM HAIL 7 W ARTHUR 41.57N 101.83W
06/26/2020 M1.00 INCH ARTHUR NE PUBLIC
QUARTER SIZE HAIL
&&
RLAMBLocal storm report, Jun 26, 10:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1034 PM CDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 10 N IMPERIAL 40.66N 101.64W
06/26/2020 M1.00 INCH CHASE NE PUBLIC
QUARTER SIZE HAIL AND HEAVY RAIN
&&
RLAMBSpecial weather statement, Jun 26, 11:11 PM CDT, 6 minutes before
Special Weather Statement National Weather Service North Platte NE 1111 PM CDT Fri Jun 26 2020 NEZ058-059-070-071-270500- Frontier NE-Hayes NE-Perkins NE-Lincoln NE- 1111 PM CDT Fri Jun 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FRONTIER... SOUTHEASTERN PERKINS...SOUTHWESTERN LINCOLN AND NORTHERN HAYES COUNTIES UNTIL MIDNIGHT CDT/1100 PM MDT/... At 1110 PM CDT/1010 PM MDT/, Doppler radar was tracking a strong thunderstorm 9 miles south of Wallace, or 15 miles northwest of Hayes Center, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. LAT...LON 4060 10126 4078 10129 4089 10081 4055 10075 TIME...MOT...LOC 0410Z 264DEG 17KT 4070 10118 Buttler
Local storm report, Jun 26, 11:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1117 PM CDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND GST 10 S WALLACE 40.69N 101.16W
06/26/2020 E70 MPH HAYES NE FIRE DEPT/RESCUE
ESTIMATED 60-70 MPH WINDS WITH HEAVY RAINFALL.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:02 PM CDT | Special Weather Statement | LBF | Deuel | 43 min |
| Jun 26, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 51 min |
| Jun 26, 8:19 PM CDT | Special Weather Statement | LBF | Sheridan | 56 min |
| Jun 26, 8:33 PM CDT | Special Weather Statement | LBF | Arthur | 42 min |
| Jun 26, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 47 min |
| Jun 26, 8:48 PM CDT | Special Weather Statement | LBF | Garden | 42 min |
| Jun 26, 8:51 PM CDT | Special Weather Statement | LBF | Arthur | 39 min |
| Jun 26, 8:55 PM CDT | Special Weather Statement | LBF | Hayes | 50 min |
| Jun 26, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 50 min |
| Jun 26, 9:18 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 42 min |
| Jun 26, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 28 min |
| Jun 26, 9:54 PM CDT | Special Weather Statement | LBF | Chase | 51 min |
| Jun 26, 9:59 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 46 min |
| Jun 26, 10:04 PM CDT | Special Weather Statement | LBF | Grant | 41 min |
| Jun 26, 11:11 PM CDT | Special Weather Statement | LBF | Hayes | 49 min |
| Jun 27, 6:25 PM CDT | Special Weather Statement | LBF | Hayes | 35 min |
| Jun 27, 6:42 PM CDT | Special Weather Statement | LBF | Keith | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.